Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 260, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 30, 2017, 3:26 PM EDT for Lee County, Worth County, Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2017, 3:26 PM EDT (19:26 UTC)
- Expired
- Aug 30, 2017, 4:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lee County, GA, Worth County, GA
The radar
The Robins AFB radar (KJGX), 108 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 3:35 PM EDT | TSTM WND DMG | Philema, GA | A FEW POWER OUTAGES WERE DUE TO WIND IN LEE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
951
WUUS52 KTAE 301926
SVRTAE
GAC177-321-302000-
/O.NEW.KTAE.SV.W.0260.170830T1926Z-170830T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
326 PM EDT WED AUG 30 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Eastern Lee County in southwestern Georgia...
Northwestern Worth County in south central Georgia...
* Until 400 PM EDT
* At 326 PM EDT, a severe thunderstorm was located near Leesburg,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Warwick, Philema, Chokee, Mossy Dell and Oakfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3188 8393 3186 8393 3186 8394 3185 8394
3184 8386 3182 8385 3183 8384 3181 8383
3181 8382 3180 8380 3168 8408 3191 8419
3192 8418 3191 8392
TIME...MOT...LOC 1926Z 242DEG 19KT 3179 8409
HAIL...<.75IN
WIND...60MPH
$$
30-PULLIN1 follow-up statement
954
WWUS52 KTAE 301953
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
353 PM EDT WED AUG 30 2017
GAC177-321-302003-
/O.EXP.KTAE.SV.W.0260.000000T0000Z-170830T2000Z/
Lee GA-Worth GA-
353 PM EDT WED AUG 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEE AND NORTHWESTERN
WORTH COUNTIES WILL EXPIRE AT 400 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 3188 8393 3186 8393 3186 8394 3185 8394
3184 8386 3182 8385 3183 8384 3181 8383
3181 8382 3180 8380 3168 8408 3191 8419
3192 8418 3191 8392
TIME...MOT...LOC 1953Z 242DEG 19KT 3185 8395
$$
30-PULLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:19 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 30, 3:19 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
319 PM EDT Wed Aug 30 2017
.NEAR TERM [Through Tonight]...
The 2 pm surface analysis showed a weakening warm front near the FL-
AL and FL-GA borders, with scattered thunderstorms developing across
our forecast area. A few of these storms have been strong to severe
(based on radar data). Most of the rain will diminish by this
evening, but there will be enough moisture, CAPE, and Q-G forcing to
support scattered showers and storms across the FL Panhandle and
southeast AL overnight. Low temperatures will be in the 70s.
.SHORT TERM [Thursday Through Friday Night]...
At 500 mb, our forecast area will be situated between a slowly
weakening, positive-tilt trough to our west and a strong high
pressure system over the western Atlantic. The mean 1000-700 wind
between these two features will be southwest at 10 to 15 knots,
which is typically associated with PoPs of 50% or greater across
much of our forecast area this time of year. This is close to what
the NWP guidance consensus is forecasting, except the consensus
shows most of the rain occurring west of Tallahassee and Valdosta on
Thursday. The numerical guidance had a similar forecast for today
and it has not verified well, so we are going a little higher than
the consensus PoP/QPF for Thursday over our eastern zones. Otherwise
we expect numerous thunderstorms across most of our region on
Friday. While the peak PoPs will be during the daytime (over
land), there will be enough conditional instability, deep-layer
moisture, and Q-G forcing to support at least some rain chances
overnight as well. Temperatures will be near average, with lows in
the 70s and highs in the mid 80s to around 90.
There is a low-end chance for damaging wind gusts or even a brief
tornado on Thursday, similar to what we've observed this afternoon.
This is based on forecast MLCAPE values of 1500 to 2000 J/kg, 0-6km
bulk shear values near 30 kt, and 0-1km bulk shear values around 15
kt.
.LONG TERM [Saturday Through Wednesday]...
A weak upper trough will move slowly eastward across our forecast
area this weekend, then our region will be under the northwest
periphery of the Bermuda ridge early next week. A deeper long
wave trough will begin to develop over the eastern CONUS by mid
week. The above-normal PoPs expected on Saturday will return to
near average by Sunday, and continue through Tuesday. Higher PoPs
are expected Wednesday as a trough approaches. Temperatures will
be near average.
&&
.AVIATION [Through 18Z Thursday]...
Scattered SHRA and TSRA continue across the FL panhandle, SE AL
and SW GA at this hour, affecting TLH, ECP and DHN. Expect
conditions to be reduced to MVFR/IFR underneath any storms,
including gusty and erratic winds with the strongest activity.
Otherwise, low end VFR conditions at all TAF sites, with CIGs
remaining marginal VFR/MVFR through the afternoon at most TAF
sites. SCT SHRA/TSRA will be possible tonight near ECP and DHN.
&&
.MARINE...
Relatively large swells generated by Tropical Storm Harvey in the
northwest Gulf of Mexico will be at advisory levels across the
western portions of our forecast area through Thursday morning. Seas
will begin to diminish Thursday afternoon. Moderate south winds,
highest west of Apalachicola, will diminish Thursday night, and
remain light through the weekend.
&&
.FIRE WEATHER...
No concerns.
&&
.HYDROLOGY...
The high (but not abnormally high) PWAT values and warm rain
processes will be conducive for high rain rates. However, there
doesn't appear to be a well-defined surface feature, at least on
the synoptic scale, to focus persistent heavy rain. A mesoscale
boundary could do this, but we have little skill in forecasting
such features. Thus we do not anticipate widespread flooding, but
a low threat of flooding will persist through this weekend. Due
to the localized nature of the heavy rain we don't expect
significant river flooding.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 90 75 88 73 / 20 40 30 60 40
Panama City 79 86 78 85 74 / 40 50 40 50 40
Dothan 74 87 74 87 69 / 50 70 40 50 30
Albany 73 90 74 88 71 / 30 60 30 60 30
Valdosta 72 91 73 88 72 / 20 40 20 60 40
Cross City 74 92 75 88 74 / 20 20 20 60 60
Apalachicola 79 88 78 87 75 / 20 40 30 60 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 2 PM EDT Thursday for Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Fournier
SHORT TERM...Fournier
LONG TERM...Fournier
AVIATION...Fournier
MARINE...Fournier
FIRE WEATHER...Barry
HYDROLOGY...FournierIn the hours before
Special weather statement, Aug 30, 12:18 PM EDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1218 PM EDT WED AUG 30 2017
ALZ069-FLZ011-GAZ155-156-301700-
Houston AL-Jackson FL-Decatur GA-Seminole GA-
1218 PM EDT WED AUG 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...EASTERN
JACKSON AND SEMINOLE COUNTIES UNTIL 100 PM EDT/NOON CDT/...
At 1217 PM EDT/1117 AM CDT/, National Weather Service doppler radar
indicated a strong thunderstorm 10 miles southeast of Marianna,
moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Donalsonville, Grand Ridge, Greenwood, Bascom, Little Hope, Blue
Spring, Union City, Lovedale, Dellwood, Riverturn, Star, Hornsville,
Donaldsonville A/P, Alliance, Buena Vista, Seminole State Park, Steam
Mill, Desser, Lela and Haynes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3102 8487 3090 8475 3088 8476 3087 8476
3088 8477 3087 8477 3061 8508 3061 8517
3059 8517 3063 8525 3106 8507
TIME...MOT...LOC 1617Z 214DEG 28KT 3065 8514
30-PULLINSpecial weather statement, Aug 30, 12:29 PM EDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1129 AM CDT WED AUG 30 2017
ALZ066-067-069-301730-
Dale AL-Henry AL-Houston AL-
1129 AM CDT WED AUG 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE...HENRY AND
NORTH CENTRAL HOUSTON COUNTIES UNTIL 1230 PM CDT...
At 1129 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Dothan, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Abbeville, Headland, Dothan, Midland City, Kinsey, Ashford, Cowarts,
Webb, Grimes, Avon, Newville, Napier Field, Haleburg, Shorterville,
Bells Crossroads, Tumbleton, Kirkland Crossroads, Edwin, Sigma and
Grandberry Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3167 8510 3160 8506 3157 8506 3154 8504
3147 8507 3143 8507 3141 8508 3140 8508
3135 8509 3117 8528 3132 8551 3162 8543
3162 8542 3167 8542 3170 8541
TIME...MOT...LOC 1629Z 214DEG 28KT 3122 8541
30-PULLINSpecial weather statement, Aug 30, 12:52 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1252 PM EDT WED AUG 30 2017
ALZ067>069-FLZ009-011-GAZ142-301730-
Henry AL-Houston AL-Geneva AL-Holmes FL-Jackson FL-Early GA-
1252 PM EDT WED AUG 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HENRY...
SOUTHEASTERN GENEVA...HOUSTON...NORTHWESTERN JACKSON...NORTHEASTERN
HOLMES AND SOUTHWESTERN EARLY COUNTIES UNTIL 130 PM EDT/1230 PM
CDT/...
At 1252 PM EDT/1152 AM CDT/, National Weather Service doppler radar
indicated a strong thunderstorm near Graceville, moving northeast at
40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cottonwood, Graceville, Headland, Dothan, Taylor, Kinsey, Ashford,
Cowarts, Webb, Columbia, Rehobeth, Avon, Madrid, Gordon, Campbellton,
Memphis, Pansey, Grangeburg, Garretts Crossroads and Sigma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3135 8509 3119 8497 3082 8542 3094 8559
3137 8532
TIME...MOT...LOC 1652Z 216DEG 36KT 3095 8545
30-PULLINSpecial weather statement, Aug 30, 12:54 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1254 PM EDT WED AUG 30 2017
FLZ011-GAZ142>144-155-156-301745-
Jackson FL-Miller GA-Decatur GA-Baker GA-Seminole GA-Early GA-
1254 PM EDT WED AUG 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON...
NORTHWESTERN DECATUR...MILLER...SOUTHWESTERN BAKER...SOUTHEASTERN
EARLY AND SEMINOLE COUNTIES UNTIL 145 PM EDT/1245 PM CDT/...
At 1254 PM EDT/1154 AM CDT/, National Weather Service doppler radar
indicated a strong thunderstorm 9 miles south of Donalsonville,
moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Colquitt, Donalsonville, Centerville, Iron City, Damascus, Brinson,
Jakin, Babcock, Little Hope, Mayhaw, Boykin, Riverturn, Sharphagen,
Hornsville, Donaldsonville A/P, Hentown, Buena Vista, Bellview,
Seminole State Park and Steam Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3128 8462 3113 8449 3077 8487 3091 8509
3100 8504 3100 8500 3106 8502 3135 8487
TIME...MOT...LOC 1654Z 216DEG 36KT 3092 8493
30-PULLINSpecial weather statement, Aug 30, 1:44 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
144 PM EDT WED AUG 30 2017
FLZ016-017-GAZ157-301830-
Gadsden FL-Leon FL-Grady GA-
144 PM EDT WED AUG 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GADSDEN...LEON AND
SOUTHWESTERN GRADY COUNTIES UNTIL 230 PM EDT...
At 144 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Midway, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Midway, Tallahassee, Havana, Florida State University, Florida A And
M, Tallahassee Comm College, Doak Campbell Stadium, Lake Bradford,
Gaither Community Center, Tallahassee Memorial Hosp, Florence, Rocky
Hill, Iamonia, Calvary, Tallahassee Mall, Tallahassee Regional A/P,
Governors Square Mall, Belair, Lake Talquin and Levy Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3052 8404 3048 8404 3030 8448 3043 8463
3069 8440 3069 8438 3071 8438 3080 8430
3068 8410 3052 8400
TIME...MOT...LOC 1744Z 232DEG 33KT 3044 8447
30-PULLINSpecial weather statement, Aug 30, 3:06 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
306 PM EDT WED AUG 30 2017
FLZ011-016-GAZ155-156-301945-
Gadsden FL-Jackson FL-Decatur GA-Seminole GA-
306 PM EDT WED AUG 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON...NORTHWESTERN
GADSDEN...DECATUR AND SEMINOLE COUNTIES UNTIL 345 PM EDT/245 PM
CDT/...
At 306 PM EDT/206 PM CDT/, National Weather Service doppler radar
indicated a strong thunderstorm near Chattahoochee, or 17 miles east
of Marianna, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Bainbridge, Donalsonville, West Bainbridge, Chattahoochee, Sneads,
Grand Ridge, Attapulgus, Iron City, Climax, Brinson, Hanover, Ausmac,
Reynoldsville, Rosedale, Recovery, Decatur Co A/P, Lovedale, Jinks,
Dellwood and Sharphagen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3108 8440 3107 8438 3077 8438 3059 8488
3060 8489 3061 8501 3091 8511 3107 8472
3107 8465 3108 8464
TIME...MOT...LOC 1906Z 241DEG 26KT 3073 8496
30-PULLINThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 12:18 PM EDT | Special Weather Statement | TAE | Seminole | 42 min |
| Aug 30, 12:54 PM EDT | Special Weather Statement | TAE | Miller, Seminole | 51 min |
| Aug 30, 1:25 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 35 min |
| Aug 30, 1:42 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Randolph, Terrell | 33 min |
| Aug 30, 2:00 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 45 min |
| Aug 30, 2:10 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Dougherty, Early, Lee, Randolph and 1 more | 50 min |
| Aug 30, 2:52 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Terrell, Worth | 38 min |
| Aug 30, 3:06 PM EDT | Special Weather Statement | TAE | Decatur, Seminole | 39 min |
| Aug 30, 4:26 PM EDT | Special Weather Statement | TAE | Ben Hill, Irwin, Tift | 49 min |
| Aug 30, 4:31 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 26 min |
| Aug 30, 5:02 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 28 min |
| Aug 30, 5:31 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill | 14 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.